Sustiva & Kivexa or Truvada?
Dec 4, 2005
I am a 30 year old male in Spain. Ive been taking Epivir, Viread and Efavirez for the past year and a half. Everything is going well, my viral load is undetectable and the CD4 are at 586 (17%). My doctor has proposed to change them and put me in a study that would involve me taking either Sustiva and Kivexa or Sustiva and Truvada (I wouldnt know which one I would be on). What would be your advice? Many thanks for your kind assistance, J.
Response from Dr. Wohl
Whether to participate in a clinical trial requires much thought. In some cases, the study offers a potential benefit to the participant such as free drug or access to a new therapy. In others, there is no direct benefit to the participant but participation may help others through the lessons learned.
This study fits the second scenario. There is really nothing in it for you and in fact some risk. You may lose control of the suppression of your virus or you are exposed to new side effects (especially to the abacavir hypersensitivity reaction with Kivexa, which in the US is called Epzicom).
You should be in this study if you understand the risks involved, the rationale (I myself am having trouble understanding why this study is being done) and, assuming you think the study asks a valid question, are prepared to join to help overall understanding of the treatment of HIV.
Studies are crucial to improving our ability to treat HIV infection. And as a researcher, I ask all to consider participating in appropriate studies. But, let no one try to force you into any study. Ask questions and make sure you understand what you are getting into.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Should I Get Tested
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.